A class of solutions for the inverse diffusion problem

J. Lewalle

Research output: Contribution to journalArticle

3 Scopus citations


The close relation between Hermitian wavelets transforms and the diffusion equation is used to derive a one-parameter family of distributed sources as solutions to the inverse diffusion problem in RN × R_. The class of solutions is interpreted in terms of energetically dominant events in the wavelet representation, where the scale of the event is proportional to its age. The construction procedure is a straightforward extension of the inverse wavelet transform formula. Simple examples illustrate the method.

Original languageEnglish (US)
Pages (from-to)617-624
Number of pages8
JournalApplied Mathematics Letters
Issue number5
StatePublished - Jul 1 2001


  • Inverse diffusion
  • Source distribution
  • Wavelets

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'A class of solutions for the inverse diffusion problem'. Together they form a unique fingerprint.

  • Cite this